What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 21, 1:55 PM EST, 34 minutes earlier.
Area forecast discussion, Aug 21, 1:55 PM EST, 34 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
255 PM EDT Thu Aug 21 2025
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE...
.NEAR TERM...through Tonight...
Convection is ongoing and expected to be much more present today
as compared to Wednesday thanks to a lingering trough/boundary in
the wake of departing Hurricane Erin, in addition to a more west
to southwest steering flow advecting higher layer moisture back
into the area. Convection this afternoon has mostly fired over far
southern areas as well as near a differential moisture boundary
from about Coffee County GA southeastward towards Jax Beach,
though the east coast sea breeze very slowly pushing inward
through this evening will help to enhance shower and t'storm
coverage accordingly. Main "corridor" expected to be mainly
between about HWY 301 and I-95, with the highest coverage
generally over northeast FL where the highest mean layer
moisture/PWATs are. Temps are still fairly warm aloft, but some
localized dry air entrainment aloft could result in some gusts in
the 40-50mph range, especially where boundary collisions occur.
Heavy rainfall/minor flooding risk looks to lower today with PWATs
still slightly below normal and storm motion around 10-15mph, so
it will take modest to significant training of storms for flooding
concerns today. Highs in the mid 90s will be common this afternoon
and evening, with some areas already hitting these numbers before
the onset of convection.
With the boundary lingering overnight, hi-res guidance has been
suggesting a slower burn with respect to convection ending after
sunset, especially over parts of southeast GA closer to the
boundary and also where the deeper moisture will take longer to
advect in this evening. Low temperatures could therefore vary a
decent amount in addition to cloud cover/rain chances, though
expecting shower and storms to generally taper earlier over
northeast FL with lows mainly low to mid 70s.
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
&&
.SHORT TERM...Friday through Saturday night...
Increasing thunderstorm coverage and potential for more intense
thunderstorms is expected Friday into Saturday as a trailing
trough behind Hurricane Erin lays across southeastern GA.
That feature will gradually settle farther south into southeast
GA and hinge off the coast as a dampening mid level wave
approaches it. Given the abundant deep moisture, sea breeze
interaction, and ribbons of vorticity tracking the surface trough,
it's likely to see numerous thunderstorms developing Friday
afternoon and potential continue until midnight in the vicinity of
the trough.
As the weekend begins a parade of shortwave energy riding along
the boundary is progged to stir up a weak surface circulation
somewhere along the GA/SC coast. The northerly flow on western
side of the circulation may push the boundary farther south toward
the FL/GA stae line, focusing the highest coverage of storms
along it. Given the steering flow becoming boundary-parallel,
there may be instances of training convection, particularly
Saturday afternoon and increase the risk of flooding.
For both days the primary concern will be heavy downpours which
may lead to pockets of flooding where downpours persist or train
across. Higher-end precipitation amounts, per HiRes guidance,
could reach up to 4" in localized locations. However, with dry
antecedent conditions (low soil moistures), uncertainty in the
position and strengthen of the surface low circulation, and
localized nature of heavy downpours, decided to hold off a Flood
Watch for portions of SE GA north of US-82.
Highs are expected to reach the lower 90s Friday before
convection initiates while a mostly cloudy morning Saturday will
inhibit insolation, keeping highs in the upper 80s for most
areas.
&&
.LONG TERM...Sunday through Wednesday...
Broader cyclonic flow will begin to carve out across the eastern
US late this weekend and into next week. The digging upper trough
will push a cool front into the southeastern states sometime
Tuesday. Dry air behind the feature will dry out conditions across
SE GA as PWATs drop below 1.5" and potentially near 1" (very low
this time of year). However, there is significant uncertainty
regarding where the front will ultimately stall. That said, PoPs
favor a 30-50% chance of rain Tuesday through Wednesday across NE
FL. Temperatures will hover in the average range for late August
despite the incoming front next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1240 PM EDT Thu Aug 21 2025
Convection is beginning to fire this afternoon and expected to
impact all airfields through the evening. Aside from some
isolated thunder along the immediate coast with the east coast
sea breeze through about 19Z, trend for storm movements is
expected to be generally from west to east between 18Z and 00Z
this evening. The sea breeze is expected to mainly only affect
coastal sites with respect to a wind shift, though any eastward
moving SHRA or TSRA could become locally stronger as they collide
with the sea breeze. Have included gusts up to 25kt in TEMPO
groups, though stay tuned for possible updates through the
afternoon. VFR is expected to return after 00Z tonight, with no
other restrictions expected towards the end of the forecast period
at this time.
&&
.MARINE...
Issued at 1240 PM EDT Thu Aug 21 2025
Lingering swells from Hurricane Erin will continue to subside
across area waters through tonight. A surface trough will shift
southward toward the local waters late tonight and then linger
across the local waters through the weekend, brining an increase
in shower and thunderstorm activity. A daily sea breeze through
the weekend will result in a shift in the flow each afternoon
through Friday, though southwesterly offshore flow will be more
dominant this weekend.
Rip Currents: High risk for rip currents continues through Friday
as Erin pulls away, though breakers have dropped below high surf
advisory in the surf zone.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 94 72 90 72 / 50 50 80 60
SSI 93 76 88 75 / 30 40 70 80
JAX 96 74 92 74 / 50 40 80 60
SGJ 94 75 91 75 / 60 50 80 60
GNV 94 74 92 74 / 60 40 80 50
OCF 93 75 91 74 / 70 20 80 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for FLZ124-125-138-
233-333.
High Surf Advisory until 8 PM EDT this evening for FLZ124-125-
138-233-333.
GA...High Rip Current Risk through Friday evening for GAZ154-166.
AM...Small Craft Advisory until 2 PM EDT this afternoon for AMZ452-
454.
Small Craft Advisory until 8 AM EDT Saturday for AMZ470-472-474.
&&In the hours before
Special weather statement, Aug 21, 12:31 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
131 PM EDT Thu Aug 21 2025
GAZ149-163-250-350-211815-
Atkinson GA-Clinch GA-Northern Ware GA-Southern Ware GA-
131 PM EDT Thu Aug 21 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL ATKINSON...WEST
CENTRAL WARE AND CLINCH COUNTIES THROUGH 215 PM EDT...
At 131 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Du Pont, or 8 miles southwest of Homerville,
moving east at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Homerville, Argyle, Du Pont, Cogdell, and Manor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3123 8299 3118 8244 3102 8239 3101 8241
3096 8241 3076 8250 3086 8290
TIME...MOT...LOC 1731Z 269DEG 12KT 3092 8282
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ACSpecial weather statement, Aug 21, 12:40 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
140 PM EDT Thu Aug 21 2025
FLZ140-240-211815-
Central Marion FL-Eastern Marion FL-
140 PM EDT Thu Aug 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MARION COUNTY
THROUGH 215 PM EDT...
At 140 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lynne, moving east at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Juniper Springs, Lynne, Moss Bluff, and Silver Springs Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2907 8202 2925 8203 2929 8165 2928 8164
2905 8164 2905 8166 2902 8166
TIME...MOT...LOC 1740Z 267DEG 14KT 2917 8194
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ACSpecial weather statement, Aug 21, 12:57 PM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
157 PM EDT Thu Aug 21 2025
FLZ137-140-240-211830-
Central Marion FL-Eastern Putnam FL-Eastern Marion FL-
157 PM EDT Thu Aug 21 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MARION AND SOUTHERN
PUTNAM COUNTIES THROUGH 230 PM EDT...
At 156 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort McCoy, moving east at 20 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort McCoy, Salt Springs, and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2938 8202 2944 8165 2933 8164 2932 8168
2930 8167 2930 8166 2928 8164 2924 8164
2924 8201
TIME...MOT...LOC 1756Z 267DEG 19KT 2929 8193
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ACSpecial weather statement, Aug 21, 1:20 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
220 PM EDT Thu Aug 21 2025
GAZ163-250-350-364-211900-
Clinch GA-Western Charlton GA-Northern Ware GA-Southern Ware GA-
220 PM EDT Thu Aug 21 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN WARE...SOUTHEASTERN
CLINCH AND NORTHWESTERN CHARLTON COUNTIES THROUGH 300 PM EDT...
At 220 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 11 miles southeast of Manor, or 12 miles northwest of
Stephen Foster State Park, moving southeast at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stephen Foster State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3111 8249 3101 8213 3067 8231 3073 8267
TIME...MOT...LOC 1820Z 301DEG 13KT 3098 8243
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ACSpecial weather statement, Aug 21, 2:01 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
301 PM EDT Thu Aug 21 2025
FLZ024-GAZ350-364-211945-
Inland Nassau FL-Western Charlton GA-Southern Ware GA-
301 PM EDT Thu Aug 21 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL NASSAU...
SOUTHEASTERN WARE AND SOUTHEASTERN CHARLTON COUNTIES THROUGH 345 PM
EDT...
At 301 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Stephen Foster State Park, moving southeast at 20
mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hilliard and St. George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3046 8203 3064 8235 3080 8227 3070 8191
TIME...MOT...LOC 1901Z 294DEG 22KT 3067 8225
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ACSpecial weather statement, Aug 21, 2:04 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
304 PM EDT Thu Aug 21 2025
FLZ024-124-125-225-425-211945-
Western Duval FL-Inland Nassau FL-Trout River FL-Coastal Duval FL-
Coastal Nassau FL-
304 PM EDT Thu Aug 21 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL NASSAU AND NORTHERN DUVAL
COUNTIES THROUGH 345 PM EDT...
At 303 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Yulee to near
Bryceville. Movement was east at 10 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville, Fernandina Beach, Callahan, Jacksonville International
Arpt, Arlington, Jacksonville Beach, Atlantic Beach, Yulee, Neptune
Beach, and Mayport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3025 8139 3041 8201 3069 8180 3067 8140
3066 8140 3040 8135
TIME...MOT...LOC 1903Z 283DEG 10KT 3067 8165 3042 8194
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AC